Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Dry mouth, salty taste. Taking synthroid. Dry eyes. Done hip replacement

My mouth has been driving me crazy for almost a year now. I have dry mouth with a very salty taste in my mouth. I do take synthroid . Someone told me that they had a similar problem and the doctor switched them from synthroid to the armour type and it went away. I also experience periods of dry eye where I have to use drops. During this time, I have also found out from a trip to the dentist that I have 12 cavities, this is unusual for me. I don t think I ve had 12 cavities all my life.. It seems that my arthritis is getting worse also. I have had a hip replaced, a knee , and now need a shoulder . When I wake, the skin hurts on my joints, as if I was sleeping on sandpaper. Also, my face in the morning feels tingly and numb at times. I have so many things wrong with me that I m ready to give up. I am 60 years old and the problems did start about a year after I started smoking after stoping for 25 years. Thanks for any help.....I wonder about sjorn (?sp)
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  212
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It seems you are suffering from sjogren's syndrome which has a classical triad of dry eyes,dry mouth and rheumatoid arthritis.Patient may have dryness of skin,nose and vagina also.
You must consult a rheumatologist and get properly investigated by getting ANA factor and rheumatoid factor test done.
Sjogren's syndrome generally occurs in women and 9 out of 10 patients are women and generally it attacks the patient after menopause.
Answered: Tue, 5 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor